MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7311
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code Headache (1880)
Date of Event 10/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured, as the customer's weight was not provided.This event is related to mdr #: 1810909-2020-00602.
 
Event or Problem Description
An advocate called on behalf of the customer to report that the customer obtained blood glucose readings of 518 mg/dl at 4:21 p.M.And 160 mg/dl at 4:22 p.M.On the contour next ez meter while using the contour next test strips from lot # 0apeg18b.Additionally, the customer obtained blood glucose readings of hi (indicative of a reading above 600 mg/dl) at 5:15 p.M.With the contour next ez meter while using the contour next test strips from lot # 0apeg18b, and 214 mg/dl at 5:16 p.M.And 247 mg/dl at 5:17 p.M.On the contour next link 2.4 meter while using the contour next test strips from lot # 9apea05a.The customer was experiencing a headache.He ate a few bites of a light cookie 5 minutes before eating his meal.The customer's headache subsided after he had his meal.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement meter kit, and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour next ez meter and contour next test strips from lot #s 9apea05a and 0apeg18b for evaluation.The returned test strips from lot # 9apea05a expired in jan-2021, therefore, the test strips from this lot were not used for in-house testing.The returned meter was tested with the returned test strips from lot # 0apeg18b using a blood sample, which gave a satisfactory performance.Additionally, a device history record was reviewed for the suspected contour next ez meter and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key10830101
Report Number1810909-2020-00603
Device Sequence Number2960402
Product Code NBW
UDI-Device Identifier10301937311502
UDI-Public10301937311502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2022
Device Model Number7311
Device Catalogue Number7311
Device Lot Number0APEG18B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 10/24/2020
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR